2019 Impact factor 4.389
Particles and Fields
Eur. Phys. J. C 32, 261-268 (2004)
DOI: 10.1140/epjc/s2003-01327-9

Perturbation theory for the two-dimensional abelian Higgs model in the unitary gauge

G. Münster and E.E. Scholz

Institut für Theoretische Physik, Universität Münster, Wilhelm-Klemm-Str. 9, 48149 Münster, Germany

munsteg@uni-muenster.de
enno.e.scholz@desy.de

(Received: 17 July 2003 / Revised version: 8 August 2003 / / Published online: 20 November 2003)

Abstract
In the unitary gauge the unphysical degrees of freedom of spontaneously broken gauge theories are eliminated. The Feynman rules are simpler than in other gauges, but it is non-renormalizable by the rules of power counting. On the other hand, it is formally equal to the limit $\xi \to 0$ of the renormalizable R $_{\xi}$-gauge. We consider perturbation theory to one-loop order in the R $_{\xi}$-gauge and in the unitary gauge for the case of the two-dimensional abelian Higgs model. An apparent conflict between the unitary gauge and the limit $\xi \to 0$ of the R $_{\xi}$-gauge is resolved, and it is demonstrated that results for physical quantities can be obtained in the unitary gauge.



© Società Italiana di Fisica, Springer-Verlag 2004